Joung, Hae-Won

  • Published : 2010.04.30


Generalized nonnegative polynomials are defined as products of nonnegative polynomials raised to positive real powers. The generalized degree can be defined in a natural way. In this paper we extend quadrature sums involving pth powers of polynomials to those for generalized polynomials.


quadrature sums;Freud weights;generalized polynomials


  1. R. Askey, R. DeVore, G. Freud, J. Musielak, J. Peetre, and T. Popoviciu, Proposed problems, Proceedings of the Conference on the Constructive Theory of Functions (Approximation Theory) (Budapest, 1969), pp. 533-538. Akademiai Kiado, Budapest, 1972.
  2. T. Erdelyi, Bernstein and Markov type inequalities for generalized nonnegative polynomials, Canad. J. Math. 43 (1991), no. 3, 495-505.
  3. T. Erdelyi, Remez-type inequalities on the size of generalized polynomials, J. London Math. Soc. (2) 45 (1992), no. 2, 255-264.
  4. T. Erdelyi, A. Mate, and P. Nevai, Inequalities for generalized nonnegative polynomials, Constr. Approx. 8 (1992), no. 2, 241-255.
  5. T. Erdelyi and P. Nevai, Generalized Jacobi weights, Christoffel functions, and zeros of orthogonal polynomials, J. Approx. Theory 69 (1992), no. 2, 111-132.
  6. G. Freud, On Markov-Bernstein-type inequalities and their applications, J. Approximation Theory 19 (1977), no. 1, 22-37.
  7. H. Joung, Estimates of Christoffel functions for generalized polynomials with exponential weights, Commun. Korean Math. Soc. 14 (1999), no. 1, 121-134.
  8. A. L. Levin and D. S. Lubinsky, Canonical products and the weights exp$(-{\left|}x{\right|}^{\alpha})$, ${\alpha}\;>\;1$ with applications, J. Approx. Theory 49 (1987), no. 2, 149-169.
  9. A. L. Levin and D. S. Lubinsky, Christoffel functions, orthogonal polynomials, and Nevai’s conjecture for Freud weights, Constr. Approx. 8 (1992), no. 4, 463-535.
  10. D. S. Lubinsky, A. Mate, and P. Nevai, Quadrature sums involving pth powers of polynomials, SIAM J. Math. Anal. 18 (1987), no. 2, 531-544.
  11. D. S. Lubinsky, H. N. Mhaskar, and E. B. Saff, A proof of Freud’s conjecture for exponential weights, Constr. Approx. 4 (1988), no. 1, 65-83.
  12. D. S. Lubinsky and E. B. Saff, Strong Asymptotics for Extremal Polynomials Associated with Weights on R, Lecture Notes in Mathematics, 1305. Springer-Verlag, Berlin, 1988.
  13. D. S. Lubinsky and D. M. Matjila, Full quadrature sums for pth powers of polynomials with Freud weights, J. Comput. Appl. Math. 60 (1995), no. 3, 285-296.
  14. H. N. Mhaskar and E. B. Saff, Extremal problems for polynomials with exponential weights, Trans. Amer. Math. Soc. 285 (1984), no. 1, 203-234.
  15. P. Nevai, Orthogonal polynomials, Mem. Amer. Math. Soc. 18 (1979), no. 213, v+185 pp.
  16. Y. Xu, Mean convergence of generalized Jacobi series and interpolating polynomials. II, J. Approx. Theory 76 (1994), no. 1, 77-92.